MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 12/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient's left eye due to blurry vision at all distances, glare, intolerance to multifocal, vitrectomy performed (ppv - pars plana vitrectomy) and biom (binocular indirect ophthalmomicroscope - for non-contact wide-angle vitreous surgery).The explanted iol was replaced with a diu150, +22.5diopter power iol.Patient outcome good.No patient injury.It was noted that the suspect iol is not returning for evaluation.No other information was provided.
 
Additional Manufacturer Narrative
Section a4: unknown/ not provided.Device evaluation: product evaluation was not performed because the product has not been received.Based on the complaint investigation results, the product was released within specifications and a relationship between the device and the reported incident could not be determined.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no other complaints were received from this production order.Conclusion: as a result of the investigation the complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: jun 7, 2023.Section h3.Device evaluated manufacturer? yes.Device evaluation: visual inspection revealed that the complaint lens was receive cut into two pieces.The lens was cleaned and, no issues that could cause or contribute to the complaint issues could be observed.Based on the return condition of the lens, no further product evaluation could be performed.No handpiece was received as part of this return.The complaint issues reported were not confirmed.The other observed issue found during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Based on the complaint investigation results, the product was released within specifications and a relationship between the device and the reported incident could not be determined.Conclusion: as a result of the investigation there is no indication of a product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16975208
Report Number3012236936-2023-01143
Device Sequence Number2317846
Product Code MFK
UDI-Device Identifier05050474750692
UDI-Public(01)05050474750692(17)240814
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/14/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite